Quantum features in the orthogonality of optical modes for structured and plane-wave light

Andrews, David L and Forbes, Kayn A (2018) Quantum features in the orthogonality of optical modes for structured and plane-wave light. Optics Letters, 43 (14). pp. 3249-3252. ISSN 0146-9592

[img] PDF (Accepted manuscript) - Submitted Version
Restricted to Repository staff only until 31 December 2099.

Download (611kB) | Request a copy
[img]
Preview
PDF (Published manuscript) - Published Version
Available under License ["licenses_description_unspecified" not defined].

Download (1MB) | Preview

Abstract

A fundamental photon creation–annihilation commutation relation underpins the familiar quantum formulation of optics. However, an internal inconsistency becomes apparent in the pursuit of structured light applications. This requires the relationship between operator commutation and mode orthogonality to be recast in a form ensuring full consistency with the precepts of quantum theory. A suitable reformulation, shown to register correctly an intrinsic quantum uncertainty in the associated interactions, has special relevance to optical vortex physics—particularly with regard to information content—through its connection to the degrees of freedom in the associated radiation modes.

Item Type: Article
Faculty \ School: Faculty of Science > School of Chemistry
Depositing User: LivePure Connector
Date Deposited: 04 Jul 2018 08:30
Last Modified: 11 Jun 2020 00:54
URI: https://ueaeprints.uea.ac.uk/id/eprint/67506
DOI: 10.1364/OL.43.003249

Actions (login required)

View Item View Item